MAUDE Adverse Event Report: ARTHROCARE CORP. DOUBLE FIX KNOTLESS PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. DOUBLE FIX KNOTLESS PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72290143
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/24/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure, when the deployment knob was rotated, the screw could not be inserted in the bone hole.After that, the knob was returned to the original position and it could be deployed.It was noticed by x-ray that the tip of the inserter broke and remains in the anchor inside the patient.There was no delay.No health hazards have been reported for the patient.
 
Additional Manufacturer Narrative
The reported double fix knotless pk device, intended for use in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established as the product was not returned.Without the reported product a visual and functional evaluation cannot be performed and customer¿s complaint cannot be confirmed.From the information provided, ¿during procedure, when the deployment knob was rotated, the screw could not be inserted in the bone hole.After that, the knob was returned to the original position and it could be deployed.It was noticed by x-ray that the tip of the inserter broke and remains in the anchor inside the patient.¿ an exact root cause cannot be determined without evaluation of the device; however, factors unrelated to the manufacture or design of the device that could have contributed to the reported event include: (1) excessive force (2) misalignment of implant or inserter during and after insertion.The instruction for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.-if the pound-in tip does not penetrate the bone on the first strike, create a bone hole according to step, use a new anchor in the bone hole.-do not bend or twist the inserter handle during and after insertion as damage to the implant or incomplete insertion may result.-use care to properly align the implant and inserter handle with the bone hole during pound-in.-avoid excessive probing.Do not bend or twist the inserter handle during and after insertion as damage to the implant or incomplete insertion may result there were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
DOUBLE FIX KNOTLESS PK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8867849
Report Number3006524618-2019-00373
Device Sequence Number13509547
Product Code MBI
UDI-Device Identifier00885556722497
UDI-Public00885556722497
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153669
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2021
Device Catalogue Number72290143
Device Lot Number2021019
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR